Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 55, NWS Houston/Galveston, TX

April 11, 2004Jackson County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 11, 2004, 1:45 AM CDT for Jackson County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2004, 1:45 AM CDT (06:45 UTC)
Expired
Apr 11, 2004, 2:15 AM CDT
In force
30 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Jackson County, TX

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 6.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2004-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2004-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2170 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 11:00 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 10, 11:00 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1100 PM CDT SAT APR 10 2004

.LATE EVENING DISCUSSION...
QUITE A BUSY EVENING. STRONG STORMS NOW OVER COAST AND NEARSHORE
WATERS. WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS STILL OVER CWFA.
UPDATED CWFHGX AND WILL INCLUDE SMALL CRAFT ADVISORY FOR BAYS AND
COASTAL WATERS FOR REST OF TONIGHT. ZFPHGX WILL BE UPDATED TO
REFLECT EXPIRATION OF SEVERE THUDERSTORM WATCH 66.
37/42

&&

.AFTERNOON DISCUSSION...
LINE OF SHOWERS AND THUNDERSTORMS CONTINUE ACROSS PORTIONS OF CENTRAL
AND SOUTHWEST TEXAS. A SEPARATE...SMALLER LINE HAS POPPED UP IN THE
PAST HALF HOUR EXTENDING FROM BURLESON COUNTY INTO NORTHERN GRIMES
COUNTY. NORTHERN STORMS ARE PUTTING OUT OUTFLOW BOUNDARIES THE LENGTH
OF THE LINE. THE BIG QUESTION WILL BE WHAT EFFECT WILL THESE
BOUNDARIES HAVE ON OUR WEATHER. MORNING SOUNDINGS AND ACARS
SOUNDINGS SHOWED A FAIRLY STRONG CAPPING INVERSION IN PLACE...BUT
REVIEWING THE 18Z ACARS DATA INDICATE THE CAP HAS BEEN SIGNIFICANTLY
WEAKENED. THUNDERSTORMS LOOK TO BE A GOOD BET THROUGH THE LATE
AFTERNOON AND NIGHTTIME HOURS. STEEP LAPSE RATES ABOVE THE INVERSION
SUGGEST SEVERE HAIL COULD ACCOMPANY SOME OF THE STRONGER STORMS. HEAVY
RAIN IS ALSO A GOOD POSSIBILITY.

WIDESPREAD RAIN AND PERHAPS A FEW THUNDERSTORMS WILL REMAIN AROUND
THE AREA ON SUNDAY. WARM ADVECTION ABOVE THE FRONT WILL AID
PRECIPITATION...SOME OF WHICH WILL LIKELY PRODUCE HEAVY RAIN.

ALL THE RAIN SHOULD CLEAR OUT OF THE AREA ON MONDAY. A COUPLE OF
COOL DAYS WILL FOLLOW BUT A NICE WARM UP WILL BEGIN ON WEDNESDAY INTO
THE END OF THE WEEK. RAIN CHANCES WILL BE NIL THROUGH THAT PERIOD.
46/33

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY IN EFFECT FOR GALVESTON/MATAGORDA BAYS
AND COASTAL WATERS OUT TO 60 NAUTICAL MILES.

&&

.POINT TEMPS/POPS...
COLLEGE STATION (CLL) 54 61 45 62 39 / 70 70 60 30 05
HOUSTON (IAH)         56 63 47 63 40 / 80 70 60 30 05
GALVESTON (GLS)       61 67 52 67 49 / 80 70 60 30 05

&&
Hazardous weather outlook, Apr 10, 7:00 AM CDT, 18 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
700 AM CDT SAT APR 10 2004

TXZ163-164-176>179-195>200-210>214-226-227-235>238-111200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
700 AM CDT SAT APR 10 2004

...CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...
...LOCALLY HEAVY RAINFALL POSSIBLE TONIGHT AS WELL...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT.
A COLD FRONT WILL MOVE INTO NORTHERN PORTIONS OF SOUTHEAST TEXAS
THIS AFTERNOON...CENTRAL PORTIONS THIS EVENING...AND OFF THE COAST
AFTER MIDNIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG AND AHEAD OF THIS BOUNDARY AS IT APPROACHES. CONDITIONS
WILL BE FAVORABLE FOR SOME OF THE STORMS TO REACH SEVERE LEVELS WITH
LARGE HAIL BEING THE MAIN WEATHER THREAT...THOUGH DAMAGING WINDS
WILL ALSO BE A POSSIBILITY.

IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE TONIGHT GENERALLY SOUTH OF A LINE FROM BRENHAM TO
LIVINGSTON. AN UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE WEST TO
EAST ALONG THE FRONTAL BOUNDARY...ENHANCING THE PRECIPITATION AND
LIKELY CAUSING SOME TRAINING HEAVY RAINS. EXPECT WIDESPREAD 1 INCH
RAINFALL ACCUMULATIONS IN THIS AREA TONIGHT WITH LOCALIZED 3 INCH
AMOUNTS POSSIBLE WHERE STRONGER TRAINING STORMS OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE OVERHEAD SUNDAY
THROUGH EARLY MONDAY PROVIDING A GOOD CHANCE OF RAINFALL. THOUGH
SEVERE WEATHER IS NOT ANTICIPATED...OCCASIONAL MODERATE TO HEAVY
RAINFALL CAN BE EXPECTED. THIS ADDITIONAL RAINFALL MAY BE ENOUGH TO
CAUSE A RISE ON AREA CREEKS...RIVERS AND STREAMS. THIS WILL CONTINUE
TO BE MONITORED AND THIS PRODUCT WILL BE UPDATED LATER THIS
AFTERNOON AS ADDITIONAL DATA BECOMES AVAILABLE.

NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR TONIGHT.

In the hours before

Local storm report, Apr 10, 8:09 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
809 PM CDT SAT APR 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0554 PM     HAIL             ONALASKA                30.81N 95.11W
04/10/2004  1.75 INCH        POLK               TX   LAW ENFORCEMENT

0701 PM     HAIL             GOODRICH                30.61N 94.95W
04/10/2004  1.75 INCH        POLK               TX   LAW ENFORCEMENT

0710 PM     HAIL             20 E LIVINGSTON         30.71N 94.60W
04/10/2004  1.75 INCH        POLK               TX   LAW ENFORCEMENT

            REPORTED AT ALABAMA-COUSHATTA INDIAN RESERVATION.

&&

REHBEIN
Local storm report, Apr 11, 12:32 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1232 AM CDT SUN APR 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             DEER PARK               29.69N 95.12W
04/10/2004  0.88 INCH        HARRIS             TX   TRAINED SPOTTER

            HAIL REPORTED IN DEER PARK.

0816 PM     HAIL             ALDINE                  29.91N 95.38W
04/10/2004  1.75 INCH        HARRIS             TX   AMATEUR RADIO

0813 PM     TSTM WND DMG     7 NNW HOUSTON           29.86N 95.43W
04/10/2004                   HARRIS             TX   TRAINED SPOTTER

            TREES DOWN AT E. LITTLE YORK RD AND HIRSCH RD.
            INTERSECTION EAST OF INTERSTATE 59 IN SHERWOOD PLACE
            AREA.

0810 PM     HAIL             PLUM GROVE              30.20N 95.09W
04/10/2004  0.88 INCH        LIBERTY            TX   PUBLIC

0747 PM     TSTM WND DMG     BELLAIRE                29.70N 95.46W
04/10/2004                   HARRIS             TX   TRAINED SPOTTER

            GAS STATION CANOPY BLOWN OFF AT HWY 610 AT BEECHNUT.

0747 PM     TSTM WND DMG     BELLAIRE                29.70N 95.46W
04/10/2004                   HARRIS             TX   TRAINED SPOTTER

            TREES DOWN ON FEEDER ROAD BETWEEN BELLAIRE BLVD AND
            BEECHNUT ST.

0745 PM     TSTM WND DMG     10 SW HOUSTON           29.67N 95.50W
04/10/2004                   HARRIS             TX   TRAINED SPOTTER

            TREES AND TREE LIMBS DOWN ACROSS BRAESWOOD ON WEST SIDE
            OF HWY 610. TREES DOWN ON BEECHNUT STREET IN MEYERLAND
            AREA.

0745 PM     TSTM WND DMG     6 SW BELLAIRE           29.64N 95.53W
04/10/2004                   HARRIS             TX   TRAINED SPOTTER

            CARS OVERTURNED, WINDOWS BLOWN OUT OF BUILDINGS AT
            BELLAIRE AND HWY 8 INTERSECTION.

0743 PM     HAIL             N EDNA                  28.97N 96.65W
04/10/2004  1.75 INCH        JACKSON            TX   NWS EMPLOYEE

            GOLFBALL-SIZD HAIL IN NORTH EDNA. REPORTED IN BY CRP WFO.

0735 PM     HAIL             5 ENE KATY              29.83N 95.75W
04/10/2004  1.75 INCH        HARRIS             TX   TRAINED SPOTTER

            HAIL REPORTED AT HWY 6 AND CLAY ROAD - BEAR CREEK
            SUBDIVISION.

0730 PM     HAIL             NW TOMBALL              30.10N 95.62W
04/10/2004  1.75 INCH        HARRIS             TX   TRAINED SPOTTER

            1 INCH TO 1 3/4 INCH HAIL FROM TOMBALL TO MAGNOLIA IN
            MONTGOMERY COUNTY.

0710 PM     HAIL             20 E LIVINGSTON         30.71N 94.60W
04/10/2004  1.75 INCH        POLK               TX   LAW ENFORCEMENT

            REPORTED AT ALABAMA-COUSHATTA INDIAN RESERVATION.

0701 PM     HAIL             GOODRICH                30.61N 94.95W
04/10/2004  1.75 INCH        POLK               TX   LAW ENFORCEMENT

0652 PM     HAIL             15 NNE SPRING           30.26N 95.29W
04/10/2004  1.00 INCH        MONTGOMERY         TX   LAW ENFORCEMENT

            QUARTER-SIZE HAIL REPORTED BETWEEN THE WOODLANDS AND
            GRANGERLAND.

0650 PM     FUNNEL CLOUD     5 E KATY                29.80N 95.74W
04/10/2004                   HARRIS             TX   PUBLIC

            FUNNEL SPOTTED ON MASON ROAD, NORTH OF INTERSTATE-10.

0610 PM     HAIL             BELLVILLE               29.95N 96.26W
04/10/2004  1.75 INCH        AUSTIN             TX   PUBLIC

            FUNNEL CLOUD ALSO REPORTED.

0609 PM     HAIL             THE WOODLANDS           30.16N 95.49W
04/10/2004  0.75 INCH        MONTGOMERY         TX   AMATEUR RADIO

            REPORTED AT THE WOODLANDS MALL.

0608 PM     HAIL             COLUMBUS                29.70N 96.55W
04/10/2004  1.75 INCH        COLORADO           TX   LAW ENFORCEMENT

            STRONG WINDS ALSO REPORTED.

0604 PM     HAIL             MAGNOLIA                30.21N 95.75W
04/10/2004  4.25 INCH        MONTGOMERY         TX   AMATEUR RADIO

            REPORTED IN THE TURTLE CREEK SUBDIVISION.

0600 PM     HAIL             PINEHURST               30.19N 95.71W
04/10/2004  2.75 INCH        MONTGOMERY         TX   AMATEUR RADIO

0554 PM     HAIL             ONALASKA                30.81N 95.11W
04/10/2004  1.75 INCH        POLK               TX   LAW ENFORCEMENT

0552 PM     HAIL             SOMERVILLE              30.35N 96.53W
04/10/2004  1.00 INCH        BURLESON           TX   LAW ENFORCEMENT

0552 PM     HAIL             COLUMBUS                29.70N 96.55W
04/10/2004  1.75 INCH        COLORADO           TX   LAW ENFORCEMENT

            REPORTED BY THE SHERIFFS OFFICE BETWEEN COLUMBUS AND
            WEIMAR.

0538 PM     HAIL             ROANS PRAIRIE           30.58N 95.94W
04/10/2004  0.75 INCH        GRIMES             TX   LAW ENFORCEMENT

            RELAYED BY THE GRIMES COUNTY SHERIFF.

0415 PM     HAIL             4 W LATEXO              31.39N 95.54W
04/10/2004  0.88 INCH        HOUSTON            TX   TRAINED SPOTTER

            REPORTED BY A SPOTTER AT HOUSTON COUNTY LAKE.

0415 PM     HAIL             CROCKETT                31.32N 95.46W
04/10/2004  2.75 INCH        HOUSTON            TX   LAW ENFORCEMENT

            REPORTED AT THE QUAIL TRAIL SUBDIVISION IN CROCKETT.

0415 PM     HAIL             CROCKETT                31.32N 95.46W
04/10/2004  0.75 INCH        HOUSTON            TX   LAW ENFORCEMENT

            REPORTED AT THE SHERIFFS OFFICE. ALSO REPORTED ON FM 229
            JUST NORTHWEST OF TOWN.

&&

PB

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:04 PM CDTTornado WarningHGXFort Bend26 min
Apr 10, 7:25 PM CDTSevere Thunderstorm WarningHGXPolk35 min
Apr 10, 7:27 PM CDTSpecial Marine WarningHGX2 hr
Apr 10, 7:27 PM CDTSpecial Marine WarningHGX2 hr
Apr 10, 7:31 PM CDTSevere Thunderstorm WarningHGXLiberty44 min
Apr 10, 7:33 PM CDTSevere Thunderstorm WarningHGXFort Bend, Harris57 min
Apr 10, 7:38 PM CDTTornado WarningHGXHarris37 min
Apr 10, 7:56 PM CDTSevere Thunderstorm WarningHGXBrazoria34 min
Apr 10, 7:59 PM CDTSevere Thunderstorm WarningHGXPolk31 min
Apr 10, 8:11 PM CDTSevere Thunderstorm WarningHGXMontgomery34 min
Apr 10, 8:23 PM CDTSevere Thunderstorm WarningHGXChambers, Liberty67 min
Apr 10, 8:30 PM CDTSevere Thunderstorm WarningHGXHarris30 min
Apr 10, 9:28 PM CDTSevere Thunderstorm WarningHGXChambers32 min
Apr 10, 9:33 PM CDTSpecial Marine WarningHGX87 min
Apr 10, 9:50 PM CDTSevere Thunderstorm WarningHGXMatagorda55 min
Apr 10, 10:57 PM CDTSpecial Marine WarningHGX2 hr
Apr 10, 11:01 PM CDTSpecial Marine WarningHGX89 min
Apr 11, 1:00 AM CDTSpecial Marine WarningHGX60 min
Apr 11, 2:04 AM CDTSevere Thunderstorm WarningHGXWharton41 min
Apr 11, 10:32 AM CDTSevere Thunderstorm WarningHGXJackson, Wharton43 min
Apr 11, 11:11 AM CDTSevere Thunderstorm WarningHGXFort Bend49 min
Apr 11, 11:16 AM CDTSevere Thunderstorm WarningHGXJackson, Wharton44 min
Apr 11, 11:44 AM CDTSpecial Marine WarningHGX61 min
Apr 11, 12:00 PM CDTSevere Thunderstorm WarningHGXJackson, Matagorda45 min
Apr 11, 12:02 PM CDTSevere Thunderstorm WarningHGXHarris43 min
Apr 11, 12:21 PM CDTSpecial Marine WarningHGX84 min
Apr 11, 12:45 PM CDTSpecial Marine WarningHGX60 min
Apr 11, 1:01 PM CDTSpecial Marine WarningHGX89 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.